Smart Ports Summit is part of the Informa Connect Division of Informa PLC

This site is operated by a business or businesses owned by Informa PLC and all copyright resides with them. Informa PLC's registered office is 5 Howick Place, London SW1P 1WG. Registered in England and Wales. Number 3099067.

Informa
Conference Day 1
Show Filter
08:00 - 08:45 45 mins
Registration & Coffee
08:45 - 08:50 5 mins
Welcome from KNect365 Maritime
08:50 - 09:00 10 mins
Chair's Opening Remarks
  • Richard Ballantyne - Chief Executive, British Ports Association
09:00 - 09:20 20 mins
Info
Main Agenda
Digitalization and Ports I What’s the story?
  • Monica Swanson - Business Manager Digital Development, Port of Rotterdam

In this keynote, hear how a port has been able to transform its processes using smart strategies, to drive efficiency and enhance the bottom line. 

09:20 - 09:40 20 mins
Info
Main Agenda
A closer look at the Smart Port - Examining the drivers behind change
  • Anton Rhodes - Project Officer, IMO
  • Outline of the IMOs GHG reduction strategy
  • Why are future ports so important to IMO’s GHG reduction strategy?
  • What are the biggest challenges to digitilisation of ports?
  • What is the GMN and what is the role of the GMN?
09:40 - 10:30 50 mins
Info
Main Agenda
Cultivating new business models in the wake of digitalization
  • Wolfgang Lehmacher - Thought Leader and Practitioner in Supply Chain, Independent Advisor
  • Sjoerd de Jager - Senior Business Manager - Digital Products, Port of Rotterdam
  • Steven Harrison - Chief Operating Officer, Port of Tyne
  • Richard Westgarth - Head of Campaigns, BMT

The industry is having to break down existing silos and create a new reality that combines new technology and innovation that will adjust the fundamentals of supply chain relationships. In this session we look at the change in business strategy that in turn is having an impact on operational efficiency to deliver a competitive advantage. 

  • Determining the business-critical processes that require digital application
  • How is the digital transformation trend affecting what is being demanded from workers?
  • Is being more digitally connected going to solve inefficiency?
10:30 - 11:05 35 mins
Main Agenda
Morning Coffee and Networking
11:05 - 11:50 45 mins
Info
Main Agenda
Better Together I Working towards supply chain optimization
  • Mikael Lind - Associate Professor, Research Institutes of Sweden, RISE Viktoria
  • Yoss Leclerc - Expert Advisor - Port Operations, Quebec Port Authority
  • Sjoerd de Jager - Senior Business Manager - Digital Products, Port of Rotterdam
  • Jan Van Dooren - Senior Advisor to the Board, NxtPort

With fundamental digital change, comes a new operational paradigm that the industry stakeholders must create. In this session, we look at the components within the supply chain that are being affected, identify the type of processes that need to be transformed and the new benchmarks that need to be set to measure the rate of optimization success.

  • Information flow – who are the key stakeholders that must be involved?
  • To centralize or decentralize processes?
  • What is the role of the port to drive optimization?
  • Discussing the role of who will lead and manage across the supply chain
11:50 - 12:40 50 mins
Info
Main Agenda
Automation I Standardizing the physical
  • Richard Willis - Port Operations Technical Director, Royal HaskoningDHV
  • Frank Kho - Consultant, Kho Management
  • Sven Daniels - Director IT, HPC Hamburg Port Consulting GmbH
  • Duncan Ealand - Senior Associate, Campbell Johnston Clark

Port and terminal operations are now under an enhanced level of scrutiny to match the planned actions with the appropriate level of output efficiency. In this session, we look at how the physical processes are being automated within the supply chain infrastructure, examining what is the expectation from automation integration and if there is a return on enhanced experience because of this.

  • Equipment, processes & people – which has the most potential to automate?
  • Is automation in sync with the rate of change of digital disruption?
  • Establishing operational strategy to retrofit whilst in action
  • Legal implications of the move towards autonomy
12:40 - 14:10 90 mins
Main Agenda
Networking Lunch
14:10 - 14:45 35 mins
Info
Main Agenda
Information Flow I Standardizing the non-physical
  • Michael Bergmann - Director, COMITÉ INTERNATIONAL RADIO-MARITIME

As transparency and visibility of information and data increases across the supply chain, the need for reliable information flow grows, voyage by voyage. In this session, we look at the issues and challenges around information flow upkeep and data management to create a viable single window into how shippers, owners, ports, terminals, inland transport and suppliers work to keep informed. 

  • What is the purpose behind transparency of information?
  • Can one size fit all? How do we create information standards to conform to?
  • Balancing sharing with remaining competitive
14:45 - 15:05 20 mins
Main Agenda
Case study: PORTOPIA Project
  • Michaël Dooms - Professor, University of Brussels (VUB)
15:05 - 15:55 50 mins
Info
Main Agenda
Predicting the future I How does the industry utilize data mining, AI & predictive analytic tools?
  • Peter Holland - Managing Director, Arkevista
  • Nick Chubb - Founder & Managing Director, Antares Insight
  • Andy MacPherson - CEO, 3DEO
  • Dr Philip Thompson - Director of Simulation & Training Services, BMT

With digitalization comes the wave of new data tools to condense waves of information into functionable insights that serve to create smarter operations. In this session, we look specifically at tools that ports and terminals can use to apply analytics to operations, model scenarios to predict best-case patterns and anticipating future challenges.

  • Identifying the analytic tools that are dissecting activity to drive efficiency and cut costs
  • Creating the right benchmarks, parameters and standards via data analytics
  • How can companies use modelling technology to anticipate scenarios and plan effectively?
15:55 - 16:25 30 mins
Main Agenda
Afternoon Coffee & Networking
16:25 - 17:00 35 mins
Info
Main Agenda
Interactive Round Tables

In this interactive session, we ask attendees to join one of the following tables to examine challenges specific to different port functionalities and possible practical-orientated solutions to address these. At the end of this interactive session, the Chairman will ask each table to report back on key discussions and takeaways. The key points of the discussions will be documented and provided as a paper for attendees to download post event. 

Round Table 1 – Containers

What are the perceived business and operational challenges regarding container terminals in today's industry?

Starting points for discussion:

  • How can shippers track the movement of the cargo? 
  • What is the best approach to container management?
  • Is data being fully utilised to improve the service?
  • How can hazardous cargo be better managed and documented?

Round Table 2 – Cruise & Ferry 

What are the perceived business and operational challenges regarding cruise and passenger ports in today's industry?

Starting points for discussion:

  • How can the interlink between timetabling and pricing be bridged? 
  • What are the necessary steps to standardise point to point journeys? 
  • Can communication links be strengthened through smarter process integration?
  • Can port checks be improved through smarter processes?

Round Table 3 – Tankers & Wet Cargo

What are the perceived business and operational challenges regarding tankers and wet cargoes in today's industry?

Starting points for discussion:

  • Is the tankers industry slow in it's approach to digitalisation?
  • How can you track movement of wet cargo across the value chain? 
  • What are the pressures on port holding facilities to accommodate volatile cargo?
17:00 - 17:10 10 mins
Chair's Closing Remarks
  • Richard Ballantyne - Chief Executive, British Ports Association